# SDR SWIA2025110700002

- Difficulty date: October 12, 2025
- Submitted: November 7, 2025
- Operation: Air carrier
- Aircraft: N277SY
- Make and model: Emb ERJ 170-200 LL
- Aircraft serial: 17000741
- Aircraft time: 16,174 hours, 13,153 cycles
- System (JASC): 5542 · Rudder, Plate/Skin
- Part: Skin
- Condition: Damaged
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LIGHTNING STRIKE DAMAGE, LT UPPER AFT PORTION OF RUDDER ABOVE RIB 13 & HALFWAY BETWEEN RIB 13 AND RIB 12 RUDDER REAR SPAR HAS BURN DAMAGE 12 IN X 10 IN, LT UPPER FWD PORTION OF RUDDER, RUDDER FRONT SPAR HAS BURN DAMAGE.1 IN X1 IN  (FLIGHT 4279) INSEPECTED DAMAGE WITH TAP TEST ON LT UPPER AFT PORTION OF RUDDER.  FOUND BURN DAMAGE THRU EXPANDED COPPER FOIL & 3 BONDING METALIC PLATES & COMPOSITE LAMINATE TO BE APPROX 12 X 5 INCHES ON LT UPPER FWD PORTION OF RUDDER.  UPON FURTHER INSPECTION FOUND DAMGED LAMINATE ABOVE RIB 12 ON RUDDER REAR SPAR T/E. REPAIRED COMPOSITE LAYERS & EXPANDED COPPER FOIL AND 3 BONDING METALIC PLATES ON LT UPPER FWD PORTION & REAR SPAR T/E OF RUDDER IAW SRM 51-71-09  SRM 51-73-00.
